Alert archive / West Virginia / Wind Advisories in 2013
Wind Advisory 2, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Feb 11, 2013, 2:38 PM EST for 10 counties in West Virginia. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2013, 2:38 PM EST (19:38 UTC)
- Expired
- Feb 12, 2013, 6:07 AM EST
- In force
- 15 hr
- Issued by
- NWS Charleston, WV
Counties Barbour County, WV, Braxton County, WV, Doddridge County, WV, Gilmer County, WV, Harrison County, WV, Lewis County, WV, Ritchie County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV
The radar
The Charleston,WV radar (KRLX), 136 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 7.6 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 507 m above ground
- 0-6 km bulk shear
- 93 kt
- 0-1 km storm-relative helicity
- 279 m²/s²
- 0-3 km storm-relative helicity
- 328 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
886 WWUS71 KRLX 111938 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 238 PM EST MON FEB 11 2013 WVZ011-019-020-028>032-038>040-046-047-120400- /O.NEW.KRLX.WI.Y.0002.130211T1938Z-130212T1200Z/ TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...COWEN...BUCKHANNON... PHILIPPI...BELINGTON...MARLINTON...ELKINS 238 PM EST MON FEB 11 2013 ...WIND ADVISORY IN EFFECT UNTIL 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST TUESDAY. * WINDS...WEST 20 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...NOW THROUGH 7 AM EST TUESDAY. * IMPACTS...SOME POWER OUTAGES MAY OCCUR AS LIMBS FALL ON LINES. UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND HIGH PROFILES VEHICLES MAY BECOME DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
709 WWUS71 KRLX 120213 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 913 PM EST MON FEB 11 2013 WVZ011-019-020-028>032-039-040-120315- /O.CAN.KRLX.WI.Y.0002.000000T0000Z-130212T1200Z/ TYLER-RITCHIE-DODDRIDGE-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- UPSHUR-BARBOUR- INCLUDING THE CITIES OF...PADEN CITY...SISTERSVILLE... MIDDLEBOURNE...HARRISVILLE...PENNSBORO...WEST UNION...SUTTON... GASSAWAY...BURNSVILLE...FLATWOODS...GLENVILLE...WESTON... CLARKSBURG...BRIDGEPORT...GRAFTON...BUCKHANNON...PHILIPPI... BELINGTON 913 PM EST MON FEB 11 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY. WIND GUSTS HAVE DIMINISHED THIS EVENING AND WILL CONTINUE TO DECREASE OVERNIGHT. $$ WVZ038-046-047-121015- /O.CON.KRLX.WI.Y.0002.000000T0000Z-130212T1200Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 913 PM EST MON FEB 11 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS...WEST 15 TO 30 MPH MAINLY ABOVE 2500 FEET...WITH GUSTS UP TO 50 MPH ON RIDGETOPS. * TIMING...THROUGH 7 AM EST TUESDAY. * IMPACTS...SOME POWER OUTAGES MAY OCCUR AS LIMBS FALL ON LINES. UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND HIGH PROFILES VEHICLES MAY BECOME DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
475 WWUS71 KRLX 120914 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 414 AM EST TUE FEB 12 2013 WVZ038-046-047-121200- /O.CON.KRLX.WI.Y.0002.000000T0000Z-130212T1200Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 414 AM EST TUE FEB 12 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS...WEST 15 TO 30 MPH MAINLY ABOVE 3000 FEET...WITH GUSTS OF 45 TO 50 MPH ON RIDGETOPS. * TIMING...THROUGH 7 AM EST TUESDAY. * IMPACTS...SOME POWER OUTAGES MAY OCCUR AS LIMBS FALL ON LINES. UNSECURED OBJECTS WILL BE BLOWN ABOUT...AND HIGH PROFILES VEHICLES MAY BECOME DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WIND GUSTS PAST 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ TRM
712 WWUS71 KRLX 121107 NPWRLX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHARLESTON WV 607 AM EST TUE FEB 12 2013 WVZ038-046-047-121215- /O.CAN.KRLX.WI.Y.0002.000000T0000Z-130212T1200Z/ WEBSTER-POCAHONTAS-RANDOLPH- INCLUDING THE CITIES OF...COWEN...MARLINTON...ELKINS 607 AM EST TUE FEB 12 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS CANCELLED THE WIND ADVISORY...THAT HAS BEEN IN EFFECT SINCE MONDAY AFTERNOON. WIND GUSTS HAVE DIMINISHED BELOW 40 MPH ACROSS THE MOUNTAIN RIDGES. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Feb 11, 1:10 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Feb 11, 1:10 PM EST, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 110 PM EST MON FEB 11 2013 .SYNOPSIS... COLD FRONT MOVING THROUGH THE AREA WILL BRING GUSTY WINDS TO THE AREA THIS AFTERNOON AND EVENING. HIGH PRESSURE PASSES TUESDAY. LOW PRESSURE PASSES TO THE SOUTH WEDNESDAY. MUCH COLDER FOR FRIDAY AND THE WEEKEND. && .NEAR TERM /THROUGH TUESDAY/... A COLD FRONT IS BRINGING STRONG WINDS TO THE AREA TODAY WITH WINDS GUSTING CLOSE TO 45 MPH. RIDGES MAY SEE THEIR HIGHEST GUSTS TONIGHT IN ONGOING COLD ADVECTION. WILL CONTINUE HWO HIGHLIGHT FOR POSSIBLE ADVISORY CRITERIA GUSTS ON THE RIDGES LATE TODAY INTO TONIGHT. && .SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/... THERMAL TROF AT 925-850 MB PASSING AROUND 12Z TUESDAY. HAVE THE LAST OF THE SNOW SHOWERS TUESDAY MORNING...ALONG WITH GUSTY WINDS STILL OVER THE MOUNTAIN COUNTIES. LOWERED SKY GRIDS FOR TUESDAY AFTERNOON AND EVENING. ALSO LOWERED SOME MIN TEMPERATURES TUESDAY NIGHT ACROSS THE NORTH...WHERE HIGH AND MID CLOUDS SHOULD BE THINNEST THE LONGEST. GFS AND NAM STILL MORE VIGOROUS THAN THE ECMWF WITH THE MID/UPPER LEVEL DISTURBANCE PASSING WEDNESDAY INTO WEDNESDAY EVENING. MOS GUIDANCE FROM THE NAM AND GFS HAVE MOST LOWLAND MAX TEMPERATURES IN THE UPPER 40S TO NEAR 50. WE WILL CONTINUE TO BE COLDER...KEEPING TEMPERATURES AOA 2500 OR 3000 FEET COLD ENOUGH FOR MOSTLY WET SNOW. LOW CONFIDENCE ON AMOUNT OF LIQUID WITH THIS FEATURE...BUT WILL ADD THE MOUNTAIN COUNTIES FM SW VA THROUGH RANDOLPH FOR THE POSSIBILITY OF ELEVATION VARIED SNOW ACCUMULATIONS THAT MAY LEAD TO AT LEAST WINTER WX ADVISORIES. THE DURATION AND COVERAGE OF SLEET DID NOT LOOK SIGNIFICANT ENOUGH TO INCLUDE AT THIS DISTANCE IN TIME. DRIES OUT AGAIN FOR THURSDAY...NO MAJOR CHANGES. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... STILL SOME DISCREPANCIES WITH MIDWEEK SYS. WILL STAY CLOSE TO PREV FCST WHICH IS SIMILAR TO GFS SOLUTION THAT HAS BEEN SHOWN FOR SEVERAL DAYS NOW. BY WED NIGHT UPR TROF MOVES THRU WITH INVERTED SFC TROF MOVING E OF AREA. THIS SHOULD ALLOW LINGERING PCPN TO CHANGE OVER TO SHSN BEFORE ENDING ACROSS THE LOWLANDS AND LWR ELEVATIONS IN MTNS...WITH HIGHER ELEVATIONS STILL SN. WILL ALLOW FOR UP TO AN INCH IN ABV 3KFT BEFORE WINDING DOWN AFTER 06Z THU. CLEARING AND DRY FOR THU BEFORE A WEAK FRONT MOVES THRU. MOISTURE LACKING...WARRANTING ONLY SCHC POPS ACROSS SE OH AND N WV. SIGNIFICANT TROF AMPLIFICATION OVER EASTERN CONUS HEADING INTO WEEKEND...WHICH WILL USHER IN A SHOT OF MODIFIED ARCTIC AIR ALONG WITH SHSN. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... VFR CONDITIONS ACROSS THE AREA...BUT GUSTY WINDS ARE THE MAIN CONCERN WITH KCRW REPORTING A 40 KT GUST AT 18Z. WINDS WILL SLOWLY DIE DOWN TO 5 TO 10 KT BY 12Z TUE MORNING. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY... FORECAST CONFIDENCE: MEDIUM TO HIGH. ALTERNATE SCENARIOS: GUSTY WINDS WILL FLUCTUATE IN SPEED AND DIRECTION THIS AFTERNOON INTO TONIGHT. HIGH CLOUDS MAY FILL IN A LITTLE MORE OF THE SKY THAN PREVIOUSLY THOUGHT AS THE SYSTEM WRAPS UP OVER WV. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EST 1HRLY 13 14 15 16 17 18 19 20 21 22 23 00 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H H H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H H AFTER 18Z TUESDAY... NO CONCERNS AT THE MOMENT. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...KTB/TRM/JW NEAR TERM...TRM SHORT TERM...KTB LONG TERM...30 AVIATION...JW
Hazardous weather outlook, Feb 11, 3:59 AM EST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 359 AM EST MON FEB 11 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032- 120900- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT- CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER- LEWIS-HARRISON-TAYLOR- 359 AM EST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ038-046-047-120900- WEBSTER-POCAHONTAS-RANDOLPH- 359 AM EST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. WINDS WILL INCREASE THIS AFTERNOON. STRONG WEST TO SOUTHWEST WINDS MAY GUST TO AROUND 45 MPH MONDAY INTO MONDAY NIGHT. THIS IS MOST LIKELY ON THE RIDGES. IF CONFIDENCE INCREASES FOR GUSTS GREATER THAN 45 MPH...THEN A WIND ADVISORY WOULD BE NEEDED FOR THE APPROPRIATE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ELEVATION BASED ACCUMULATING SNOW IS POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. WINTER WEATHER ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ003-004-WVZ033>037-039-040-120900- DICKENSON-BUCHANAN-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-UPSHUR- BARBOUR- 359 AM EST MON FEB 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. AN ELEVATION BASED ACCUMULATING SNOW IS POSSIBLE WEDNESDAY INTO WEDNESDAY NIGHT. WINTER WEATHER ADVISORIES MAY BE REQUIRED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in West Virginia, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.